Algebras of pseudodifferential operators on complete manifolds

Bernd Ammann, Robert Lauter, Victor Nistor

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


In several inuential works, Melrose has studied examples of noncompact manifolds M0 whose large scale geometry is described by a Lie algebra of vector fields ν ⊂ Γ(M;TM) on a compactification of M0 to a manifold with corners M. The geometry of these manifolds–called "manifolds with a Lie structure at infinity"–was studied from an axiomatic point of view in a previous paper of ours. In this paper, we define and study an algebra (Formula Presented) of pseudodifferential operators canonically associated to a manifold M0 with a Lie structure at infinity V ⊂ Γ(M;TM). We show that many of the properties of the usual algebra of pseudodifferential operators on a compact manifold extend to the algebras that we introduce. In particular, the algebra (Formula Presented) is a "microlocalization" of the algebra (Formula Presented) of differential operators with smooth coefficients onM generated by V and C∞(M). This proves a conjecture of Melrose (see his ICM 90 proceedings paper).

Original languageEnglish (US)
Pages (from-to)80-87
Number of pages8
JournalElectronic Research Announcements of the American Mathematical Society
Issue number10
StatePublished - Sep 15 2003

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Algebras of pseudodifferential operators on complete manifolds'. Together they form a unique fingerprint.

Cite this